Missouri, 2007Tornadoes and Damaging Winds in Missouri, October 17 to 18, 2007
October 17 to 18, 2007 · NWS LSX · 20 events in 12 counties and zones
Elevated convection developed north of a warm frontal boundary that extended from just southwest of Kansas City to just south of Columbia then into southern Illinois near Sparta. Numerous reports of wind damage were received as well as 4 tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $600,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Elevated convection developed north of a warm frontal boundary that extended from just southwest of Kansas City to just south of Columbia then into southern Illinois near Sparta. Numerous reports of wind damage were received as well as 4 tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Oct 17, 8:13 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Oct 17, 8:13 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
913 PM CDT WED OCT 17 2007
.UPDATE...
GOING CATEGORICAL FORECAST FOR TONIGHT STILL LOOKS ON TRACK AS
LARGE SCALE ASCENT WILL INCREASE IN ADVANCE OF NEGATIVELY TILTED
TROUGH AND JET STREAK CURRENTLY ROTATING OUT OF THE CENTRAL
PLAINS. LARGE AREA OF SHOWERS AND SCATTERED TSRA OVER SERN HALF OF
THE CWA IS IN RESPONSE TO STRONG 925-850MB MOISTURE CONVERGENCE
THAT IS PROGGED TO CONTINUE THROUGH 09Z.
AS EXPECTED...INSTABILITY IS NOT GREAT WITH MUCAPES ONLY RUNNING
BETWEEN 500-1000 J/KG...THOUGH DO NOT EXPECT IT TO FALL MUCH MORE
TONIGHT AS LOW LEVEL WINDS CONTINUE TO ADVECT MID-UPPER 60
DEWPOINTS INTO CWA. IMPRESSIVE DEEP LAYER SHEAR (0-6KM SHEAR OF
40-60KTS) AND ASCENT FROM SHORTWAVE WILL AUGMENT MARGINAL
INSTABILITY TO KEEP RISK OF SEVERE WEATHER THROUGH THE NIGHT.
LATEST SWODY1 MOVED MDT RISK INTO THE SWRN QUARTER OF THE CWA.
THERE WILL CONTINUE TO BE A THREAT OF TORNADOES THROUGH THE NIGHT
GIVEN THE IMPRESSIVE 250-400 M2/S2 0-1KM SRH VALUES. WILL ALSO
MENTION OF LOCALLY HEAVY RAINFALL IN THE HWO AS VSBY AT OBS SITES
HAVE BEEN FALLING WITH +RA...AND PRECIP H20 VALUES ARE NEAR 2
INCHES OVER THE ERN PART OF THE CWA.
STILL QUESTIONS ABOUT TIMING OF FRONT TOMORROW. NEW 00Z RUN OF NAM
HOLDS FRONT AND INSTABILITY FARTHER WEST OVER THE REGION THROUGH
21Z TOMORROW...SO WILL GO AHEAD AND INCREASE POPS OVER IL COUNTIES
THROUGH TOMORROW AFTN.
BRITT
&&
.DISCUSSION...
A SURFACE LOW PRESSURE SYSTEM WAS LOCATED OVER NORTHWESTERN KS
THIS AFTERNOON. A WARM FRONT EXTENDED FROM THE LOW ACROSS
NORTHWEST INTO SOUTHEAST MO. LOW AND TRAILING COLD FRONT WILL MOVE
NORTHEASTWARD TONIGHT AND ON THURSDAY. BY THURSDAY EVENING, LOW IS
FORECAST TO BE CENTERED OVER SOUTHEAST MN WITH THE COLD FRONT
EXTENDING FROM NORTHEAST IL ACROSS SOUTHEAST MO.
SIGNIFICANT LOW LEVEL MOISTURE WAS BEING ADVECTED NORTHWARD ACROSS
THE LOWER MS VALLEY/SOUTHERN GREAT PLAINS. 850 DEWPOINTS WERE IN THE
MID TEENS C THIS MORNING ACROSS THAT REGION WITH A 40+ KT JET
EXTENDING FROM OK INTO SOUTHWEST IA. THE GFS AND UKMET ARE FAIRLY
SIMILAR FOR THIS EVENING WITH TREMENDOUS MOISTURE
ADVECTION/CONVERENCE FORECAST ACROSS INTO THE AREA. MOST OF THE
FORECAST AREA IS RAIN FREE NOW.
UPPER SHORT WAVE WAS LOCATED OVER THE SOUTHERN ROCKIES/HIGH PLAINS
OF OK AND TX THIS MORNING. MODELS ARE SIMILAR IN AMPLIFYING SYSTEM
AND CLOSING OFF AN UPPER LOW OVER EASTERN NEB ON THURSDAY MORNING
WITH A 140-160 METER HEIGHT FALL CENTER OVER NORTHEAST MO. VIGOROUS
LOW WILL LIFT INTO THE UPPER MIDWEST BY FRIDAY MORNING. SURFACE LOW
WILL DEEPEN DRAMATICALLY OVERNIGHT AND ON THURSDAY AS A RESULT.
THE EUROPEAN IS STRONGER WITH THE NEXT SHORT WAVE LATER IN THE
WEEKEND. THE MODEL FORECASTS A CLOSED LOW DEVELOPING OVER CO BY
SUNDAY MORNING WHILE THE GFS IS MUCH WEAKER WITH SYSTEM. SIGNIFICANT
DIFFERENCES APPEAR EARLY NEXT WEEK BETWEEN THE GFS AND EUROPEAN
MODELS. THE EUROPEAN KEEPS A CLOSED LOW OVER THE SOUTHERN
PLAINS/SOUTHERN ROCKIES WHILE THE GFS HAS CLOSED LOW OVER THE
APPLACHIANS.
TPS
&&
.AVIATION...
FOR THE 00Z TAFS...
SECONDARY WARM FRONT HAS DEVELOPED AND EXTENDS FROM SOUTHWEST OF
KANSAS CITY TO JUST SOUTH OF COLUMBIA THEN INTO SOUTHERN ILLINOIS
NEAR SPARTA. THE FRONT WILL CONTINUE TO MOVE NORTH INTO IOWA BY LATE
THIS EVENING. AS FOR CIGS AND VSBYS...WILL BE MVFR MOST LOCATIONS
WITH IFR CONDITIONS ASSOCIATED WITH THE STORMS. THE STRONGEST BATCH
OF CONVECTION STILL LOOKS LIKELY FOR LATE THIS EVENING AND
OVERNIGHT. THE POTENTIAL EXISTS FOR SEVERE CONVECTION WITH WINDS IN
EXCESS OF 50 KTS...AND POSSIBLY TORNADOES AS WELL...ESPECIALLY FOR
KCOU AND KUIN. SURFACE WINDS WILL BE QUITE GUSTY LATE TONIGHT AND
TOMORROW MORNING AS THE STORM SYSTEM CONTINUES TO DEEPEN AND MOVE
NORTHEAST. CURRENT INDICATIONS ARE THAT THE WINDS COULD GUST TO MORE
THAN 30 KTS IN SOME PLACES.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Oct 17, 9:05 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 PM CDT WED OCT 17 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1005 PM CDT WED OCT 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
OCCASIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE THE REST OF THE
NIGHT. A FEW OF THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING
TORNADOES...LARGE HAIL AND DAMAGING WIND GUSTS TO 70 MPH. THE
GREATEST RISK FOR SEVERE WEATHER WILL BE SOUTH OF INTERSTATE 70
IN MISSOURI AND SOUTH OF INTERSTATE 64 IN ILLINOIS. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE WITH THESE STORMS.
INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE STORM
PREDICTION CENTER WEBPAGE AT (ALL LOWERCASE)...
HTTP://WWW.SPC.NOAA.GOV/PRODUCTS/WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE EAST OF THE
MISSISSIPPI RIVER ON THURSDAY.
SOUTHWEST WINDS WILL GUST TO 30 TO 40 MPH ON THURSDAY.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT
THROUGH MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
BRITT
Thunderstorm Wind, Moniteau
- When
- October 17, 10:10 PM CST
- Where
- Moniteau County, 1.68 mi S of Clarksburg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.646, -92.669
Several large trees were blown down at the intersection of US Highway 50 and Route H, just south of Clarksburg.
Thunderstorm Wind, Callaway
- When
- October 17, 10:50 PM CST to 10:55 PM CST
- Where
- Callaway County, 2.16 mi NW of Eastville to 2.2 mi SSE of Hatton
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 38.975, -92.055
A swath of damaging downburst winds extended from 2 miles northwest of Eastville to 2.2 miles south southeast of Hatton. Numerous trees, tree limbs and power lines were blown down. A grain bin sustained minor damage. Also, several of the fallen trees landed on homes along CR 254, just east of Hereford, causing minor damage. The width of the damage area ranged from 100 yards to half a mile in some locations.
Tornado, Monroe
- When
- October 17, 10:55 PM CST to 11:00 PM CST
- Where
- Monroe County, 3.75 mi NW of Tulip to 4.6 mi SSW of Holliday
- Rating
- EF0
- Path length
- 3.97 mi
- Path width
- 40 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.374, -92.211
The tornado initially touched down at a farmstead near the intersection of Highway 151 and Highway M. A machine shed and several trees were damaged. A corn field to the north was flattened by the tornado as well. The tornado moved northeast causing minor damage to a second machine shed near the intersection of CR 85 and CR 99. It then crossed CR 82 damaging a barn and several more trees. The tornado lifted and dissipated about a quarter of a mile northwest of the intersection of CR 82 and CR 81.
Tornado, Callaway
- When
- October 17, 10:55 PM CST to 10:56 PM CST
- Where
- Callaway County, 1.78 mi SE of Hatton to 1.8 mi SE of Hatton
- Rating
- EF0
- Path length
- 0.53 mi
- Path width
- 30 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.009, -92.010
A tornado touched down and damaged a horse stable, double wide mobile home, trees and a large garage near CR 264. It briefly travelled to the northeast damaging additional trees before lifting and dissipating.
Thunderstorm Wind, Monroe
- When
- October 17, 11:00 PM CST
- Where
- Monroe County, Madison
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.470, -92.220
Thunderstorm winds damaged a batting cage at the baseball fields in town and blew down several trees.
Thunderstorm Wind, Callaway
- When
- October 17, 11:00 PM CST to 11:03 PM CST
- Where
- Callaway County, Calwood to 2.44 mi ENE of Calwood
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.920, -91.850
A swath of damaging downburst winds extended from Calwood, along Highway Z towards Interstate 70. A grain elevator sustained major damage in Calwood. Also, numerous trees, tree limbs and power lines were blown down along the damage path. The width of the damage area ranged from 50 to 125 yards.
Thunderstorm Wind, Audrain
- When
- October 17, 11:05 PM CST
- Where
- Audrain County, Mexico
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.180, -91.900
Numerous tree limbs and power lines were blown down around town. Also, several trees were blown down. One large tree fell onto a home and two vehicles parked in the driveway on South Kentucky Street, causing minor to moderate damage. A large tree was uprooted and fell onto the roof of a business on East Jackson Street causing minor damage.
Tornado, Monroe
- When
- October 17, 11:05 PM CST to 11:09 PM CST
- Where
- Monroe County, 4.05 mi SE of Granville to 3.58 mi ENE of Granville
- Rating
- EF2
- Path length
- 4.07 mi
- Path width
- 90 yd
- Deaths
- 2 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.524, -92.053
The tornado touched down and destroyed a mobile home just south of Highway F, about a third of a mile east of CR 419. The entire base frame of the mobile home was tossed a third of a mile to the north from it original location into a soybean field. Two occupants of the mobile home were thrown several hundred feet to the north and killed by the tornado. Approximately 100 yards to the north northeast of the mobile home, a large barn and machine shed were destroyed. Debris from the barn, machine shed and mobile home could be found along a path that stretched up to 4 miles from the intial touchdown point of the tornado. Residences within the 4 mile corridor identified clothing, insulation, pieces of furniture and metal. Isolated tree damage was found further along the path before the tornado lifted and dissipated just north of the intersection of Highway 15 and State Highway J.
Tornado, Monroe
- When
- October 17, 11:07 PM CST to 11:09 PM CST
- Where
- Monroe County, 3.24 mi WSW of North Fork to 2.52 mi W of North Fork
- Rating
- EF0
- Path length
- 1.72 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.594, -91.981
A tornado touched down just south of the intersection of CR 393 and CR 414. The tornado knocked down a number of trees along its path as it moved to the north and crossed CR 392. The tornado continued to the north and crossed Highway CC, damaging a number of trees and a machine shed just north of the highway before lifting and dissipating.
Thunderstorm Wind, Monroe
- When
- October 17, 11:09 PM CST
- Where
- Monroe County, 3.67 mi E of Granville to 4.13 mi E of Granville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 39.568, -92.031
A corn field was flattened by downburst winds extending from a quarter of a mile to three quarters of a mile east of the intersection of Highway 15 and State Highway J.
Thunderstorm Wind, Monroe
- When
- October 17, 11:10 PM CST
- Where
- Monroe County, 1.05 mi SSW of Florida
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.465, -91.804
Several trees were blown down in the Mark Twain State Park's Puma Campground. One tree landed on a small camping trailer causing minor damage. None of the 4 occupants were injured by the fallen tree. Also, the park office sustained minor damage.
Thunderstorm Wind, Montgomery
- When
- October 17, 11:40 PM CST
- Where
- Montgomery County, 0.58 mi N of Bellflower
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.008, -91.368
A large pecan tree was blown over, just missing a farm house. One of the limbs landed on the roof causing minor damage.
Thunderstorm Wind, Ralls
- When
- October 17, 11:45 PM CST
- Where
- Ralls County, 0.9 mi NW of New London
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.589, -91.413
A barn sustained moderate damage and several trees were uprooted just west of US 61 on Highway A.
Thunderstorm Wind, Gasconade
- When
- October 17, 11:47 PM CST
- Where
- Gasconade County, Owensville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.350, -91.500
A tree was blown down in town.
Thunderstorm Wind, Gasconade
- When
- October 17, 11:47 PM CST
- Where
- Gasconade County, 0.5 mi WNW of Hermann to 0.4 mi NW of Hermann
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 38.704, -91.438
Two large beer garden tents were blown down in Hermann. Also, a large tree was snapped off about 2 feet from the ground in the 400 block of Schiller Street.
Thunderstorm Wind, Pike
- When
- October 17, 11:50 PM CST
- Where
- Pike County, 0.56 mi SW of Bowling Green to 1.64 mi NE of Bowling Green
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.344, -91.207
Damaging winds moved through the Bowling Green area. Numerous trees and tree limbs were blown down around town. Also, a tin roof from a storage building was thrown into another building's roof, putting a hole in it. One tree fell onto a house, damaging the porch and putting a large hole in the roof. At the Pike County Fairgrounds, a ticket booth was flung about and a nearby machine shed was severely damaged.
Thunderstorm Wind, Jefferson
- When
- October 18, 12:00 AM CST
- Where
- Jefferson County, 1.55 mi NNE of Hillsboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.250, -90.557
The top of a large tree was taken down by damaging winds on Highway A near the intersection with Highway 21 just north of Hillsboro.
Thunderstorm Wind, Warren
- When
- October 18, 12:00 AM CST
- Where
- Warren County, 1.11 mi S of Wright City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.814, -91.022
A tree was blown down onto Highway F south of Wright City. It knocked down a power line as well.
Thunderstorm Wind, Lincoln
- When
- October 18, 12:30 AM CST
- Where
- Lincoln County, 1.57 mi E of Cap Au Gris
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 39.004, -90.691
Numerous trees were either uprooted or snapped in half at the Cap Au Gris Corps of Engineer Dam. The Corps of Engineer building sustained minor roof damage.
Thunderstorm Wind, St. Charles
- When
- October 18, 1:00 AM CST
- Where
- St. Charles County, 1.14 mi WNW of Lake St Louis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.806, -90.750
A large tree was blown down at the intersection of West Terra Lane and Hoff Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Oklahoma, October 17, 200755 injured · $383,000 · EF0 · 73 events
- Tornado and Damaging Winds in Arkansas, October 17 to 18, 20071 injured · $726,000 · EF1 · 59 events
- High Surf in California, October 17 to 22, 20071 death · 1 event
- Tornadoes and Hail in Missouri, October 17 to 18, 2007$686,000 · EF1 · 47 events
- Tornadoes and Damaging Winds in Mississippi, October 17 to 18, 20071 injured · $562,000 · EF1 · 25 events
- Hail and Damaging Winds in Kansas, October 17, 2007$1.0 million · 1 in hail · 15 events
- Damaging Winds in Missouri, October 17 to 18, 2007$424,000 · 61 kt wind · 10 events
- Damaging Winds in Kansas, October 17, 2007$225,000 · 74 kt wind · 5 events
- Tornadoes in Louisiana, October 17, 2007$45,000 · EF1 · 3 events
- Flood and Hail in Kansas, October 17, 2007$122,000 · 1.75 in hail · 6 events
- Flash Flood and Damaging Winds in Arkansas, October 17 to 18, 2007$78,000 · 50 kt wind · 4 events
- Damaging Wind in Louisiana, October 17, 2007$70,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 63908, 63964, 63955, 63965, 63963, 63967, 63909, 63960, 63962, 63961, 63954, 63953, 63950, 63910, 63952, 63911, 63912, 63913, 63951, 63949.